Alert archive / Washington / Gale Warnings in 2016
Gale Warning 71, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 15, 2016, 9:04 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2016, 9:04 AM PDT (16:04 UTC)
- Expired
- Aug 16, 2016, 3:09 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
919 WHUS76 KSEW 151604 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 AM PDT MON AUG 15 2016 PZZ131-132-160015- /O.EXP.KSEW.SC.Y.0198.000000T0000Z-160815T1600Z/ /O.UPG.KSEW.SC.Y.0196.160815T2200Z-160816T0900Z/ /O.NEW.KSEW.GL.W.0071.160815T1604Z-160816T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 904 AM PDT MON AUG 15 2016 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND WAVES...WEST WIND 15 TO 25 KNOTS EARLY THIS MORNING...EASING TO 10 TO 20 KNOTS...THEN RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-160015- /O.EXB.KSEW.SC.Y.0196.160815T1604Z-160816T1200Z/ ADMIRALTY INLET- 904 AM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES...NORTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-160015- /O.EXT.KSEW.SC.Y.0196.160815T1604Z-160816T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 904 AM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. WINDS WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
902 WHUS76 KSEW 152138 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 PM PDT MON AUG 15 2016 PZZ131-132-160545- /O.CON.KSEW.GL.W.0071.000000T0000Z-160816T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 PM PDT MON AUG 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-160545- /O.EXB.KSEW.SC.Y.0196.000000T0000Z-160817T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 238 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT TUESDAY. * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-160545- /O.EXA.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 238 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-160545- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 238 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. WINDS WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-160545- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ ADMIRALTY INLET- 238 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...NORTHWEST WIND RISING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
851 WHUS76 KSEW 160342 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 PM PDT MON AUG 15 2016 PZZ131-132-161145- /O.CON.KSEW.GL.W.0071.000000T0000Z-160816T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 PM PDT MON AUG 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS THIS EVENING AND CONTINUING OVERNIGHT. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-161145- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160817T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 842 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-161145- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 842 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS THIS EVENING AND CONTINUING OVERNIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-161145- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ ADMIRALTY INLET- 842 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...NORTHWEST WIND RISING TO 15 TO 25 KNOTS THIS EVENING AND CONTINUING OVERNIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-161145- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 842 PM PDT MON AUG 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
677 WHUS76 KSEW 161009 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 309 AM PDT TUE AUG 16 2016 PZZ131-132-161815- /O.CAN.KSEW.GL.W.0071.000000T0000Z-160816T1200Z/ /O.EXB.KSEW.SC.Y.0196.000000T0000Z-160816T1500Z/ /O.NEW.KSEW.SC.Y.0199.160816T2100Z-160817T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 309 AM PDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. * WINDS AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS EARLY THIS MORNING BEFORE EASING TO 10 TO 20 KNOTS. WINDS ARE EXPECTED TO INCREASE AGAIN THIS AFTERNOON TO 15 TO 30 KNOTS AND CONTINUE INTO TONIGHT. WIND WAVES 2 TO 4 FEET EARLY...SUBSIDING TO 1 TO 3 FT. WIND WAVES WILL REBUILD TO 2 TO 5 FT THIS AFTERNOON AND CONTINUE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-161815- /O.CAN.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ /O.NEW.KSEW.SC.Y.0199.160817T0300Z-160817T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 309 AM PDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY. * WINDS AND WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS THIS EVENING AND CONTINUING OVERNIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-161115- /O.CAN.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ ADMIRALTY INLET- 309 AM PDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA...THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ PZZ150-153-156-161815- /O.CON.KSEW.SC.Y.0196.000000T0000Z-160816T1200Z/ /O.NEW.KSEW.SC.Y.0199.160817T0000Z-160817T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 309 AM PDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS EARLY THIS MORNING BEFORE EASING TO 10 TO 20 KNOTS. WINDS WILL INCREASE TO 15 TO 25 KNOTS AGAIN THIS EVENING AND CONTINUE INTO EARLY WEDNESDAY MORNING. WIND WAVES 3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 4 FT BEFORE REBUILDING TO 3 TO 5 FEET THIS EVENING AND INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-161815- /O.EXB.KSEW.SC.Y.0196.160816T2100Z-160817T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 309 AM PDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES...NORTHWEST WIND INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON WITH WIND WAVES INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-161815- /O.EXT.KSEW.SC.Y.0196.000000T0000Z-160817T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 309 AM PDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WINDS AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 15, 8:45 AM PDT, 19 minutes earlier.
Area forecast discussion, Aug 15, 8:45 AM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
845 AM PDT MON AUG 15 2016
.SYNOPSIS...High pressure aloft will bring dry and mostly sunny
weather this week. Temperatures will gradually warm through the
week as low level onshore flow eases and eventually switches to
offshore.
&&
.SHORT TERM...A broad upper ridge will bring dry and mostly sunny
weather to the region through Wednesday. Highs will be a few
degrees above normal each day but weak low level onshore flow will
keep highs somewhat in check. There should be some shallow night
and morning low clouds at the coast and partially inland through
the Chehalis gap and down the Strait of Juan De Fuca but these
clouds will burn off each day. Schneider
.LONG TERM...Previous discussion...The weather will turn hot
Thursday through Saturday. An upper level ridge over the NE
Pacific along 140W will begin building on Wednesday, expanding
northward and eastward over central B.C. as well as over the
Pacific Northwest. 500 MB heights over W WA will rise to 5880
meters to 5910 meters Thursday and Friday, before dropping back to
around 5850 meters on Saturday. However the most important change
caused by the shift of the upper level ridge will be pushing the
coastal surface ridge inland over central and southern B.C. This
will allow dry NE-E offshore flow to develop over W WA Thursday
and Friday, which should push high temperatures over parts of W WA
into the lower to mid 90s. Friday will probably be the hottest
day. The air mass will be even drier with low relative humidities.
See the Fire Weather discussion below.
On Saturday, the B.C. surface ridge shifts E and the upper level
ridge weakens a little. This will allow weak onshore flow to return
Saturday afternoon and evening. There should be some cooling on the
coast and part way inland during Saturday afternoon, but not as much
over the rest of the interior. Marine air will reach the interior
Saturday night for more significant cooling on Sunday. Sunday's
highs will probably top out in the lower to mid 80s. Kam
&&
.AVIATION...An upper level ridge over the Pac NW will maintain a
dry and stable air mass across Western Washington today. The flow
aloft is westerly. Low level stratus clouds will burn back to the
coast this afternoon with VFR conditions expected. Onshore flow
will bring low clouds inland overnight once again. Expect IFR to
MVFR cigs through much of the lowlands Tuesday morning. 33
KSEA...Patchy, shallow low clouds in the vicinity this morning,
but should burn off by 18z. Light northerly winds at the surface
with VFR conditions this afternoon. 33
&&
.MARINE...High pressure over the NE Pacific will maintain onshore
flow across Western WA. Westerly winds will increase through the
central and eastern Strait of Juan de Fuca late this afternoon and
evening - a Gale Warning is in effect. Weak to moderate onshore
flow will continue through the middle of this week. The flow will
turn offshore Thursday and Friday as low pressure forms along the
coast. 33
&&
.FIRE WEATHER...Forecast models continue to show the potential for
the season's first period of critical fire weather Wednesday
night through Friday. The concern will be hot temperatures,
moderate breezes, and low relative humidity as high pressure
builds over British Columbia. The hot and dry weather will come
after about 10 days with no rainfall.
On Wednesday night, surface high pressure will develop over the
central interior of British Columbia. By sunrise on Thursday, the
12z GFS forecasts the BLI-CYWL pressure gradient to peak near at -9
mb. The ECMWF is only slightly weaker at -8 mb.
In the summer months, these forecast pressure gradients cause warm
and dry air from the interior of British Columbia to compress, warm
and dry further as it flows down the Fraser valley into the
Bellingham area then down into the rest of Western Washington.
Dewpoint temperatures will fall into the 40s on Thursday and
Friday and high temperatures will rise well into the 80s to mid
90s. Afternoon relative humidity values should fall into the 15-30
percent range over the lowlands both Thursday and Friday. In
combination with sustained N-NE winds of 10-15 mph or more on
Thursday, then E winds near the Cascades on Friday, this is likely
to become the first Red Flag wind/RH episode of the season in
western Washington. Any fires that form under these conditions,
both roadside fires and forest fires, can burn intensely and
spread quickly.
Winds are expected to relax Friday night then turn onshore on
Saturday, ushering in cooler marine air from the Pacific. Albrecht
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Gale Warning until 5 AM PDT Tuesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 5 AM PDT Tuesday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:56 AM PDT | Small Craft Advisory | SEW | 71 hr | |
| Aug 15, 4:16 AM PDT | Small Craft Advisory | SEW | 104 min | |
| Aug 15, 6:46 AM PDT | Small Craft Advisory | SEW | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.